Publish in this journal
Journal Information
Vol. 42. Issue 3.
Pages e2 (April 2018)
Image in Intensive Medicine
Full text access
Retropneumoperitoneum due to fulminant spondylodiscitis
Retroneumoperitoneo por espondilodiscitis fulminante
Visits
...
I. López-García
Corresponding author
isabellopez_80@hotmail.com

Corresponding author.
, Y. Corcia-Palomo, M. Porras-López
Servicio de Medicina Intensiva, Hospital Universitario Virgen del Rocío, Sevilla, Spain
Article information
Full Text
Download PDF
Statistics
Figures (2)
Full Text

Sixty-two year-old-patient with clinical manifestations of asthenia, low-grade fever, and lower back pain of one month's duration who is hospitalized due to arterial hypotension and oligoanuria. The blood tests show severe metabolic acidosis and acute renal failure. The CT scan of the abdomen shows multiple air bubbles located in the upper retroperitoneum that seemed to come from the disc spaces at D10–D11 levels (Figs. 1 and 2). The patient's progression is fatal with the result of death. The retropneumoperitoneum is a rare radiologic finding with nonspecific, dormant clinical symptomatology. Spondylodiscitis is also a rare type of infection that affects the vertebral body and the intervertebral disc spaces. An early diagnosis is essential to be able to administer the right treatment and improve the prognosis of this disease.

Fig. 1.

Axial CT scan of the abdomen.

(0.06MB).
Fig. 2.

Sagittal CT scan of the abdomen.

(0.04MB).
Acknowledgements

Thanks are due to the Department of Intensive Care Medicine of Hospital Virgen del Rocío.

Please cite this article as: López-García I, Corcia-Palomo Y, Porras-López M. Retroneumoperitoneo por espondilodiscitis fulminante. Med Intensiva. 2018;42:e2.

Copyright © 2016. Elsevier España, S.L.U. and SEMICYUC
Idiomas
Medicina Intensiva (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?